# SDR 2021FA0000258

- Difficulty date: August 15, 2021
- Submitted: September 14, 2021
- Operation: General aviation
- Aircraft: N8029G
- Make and model: Cessna 177RG
- Aircraft serial: 177RG0029
- Aircraft time: 1,400 hours
- System (JASC): 2910 · Hydraulic System, Main
- Part: Hose
- Part number: S123640140
- Condition: Leaking
- Location: Hyd System
- Part time: 1,400 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: L

## Discrepancy

THE HYDRAULIC SYSTEM RETURN (RETRACT) HOSE LEAKED WHILE IN FLIGHT AND EMPTIED THE HYDRAULIC SYSTEM. THE LG WOULD NOT EXTEND AND LOCK, AND THE EMERGENCY EXTENSION SYSTEM WOULD NOT FUNCTION. THIS CAUSED A GEAR UP LANDING. THE HOSE HAS A METAL BRAID AND LOOKED GOOD ON THE OUTSIDE BUT SUBSEQUENT INSPECTION SHOWED THE RUBBER UNDER THE METAL WAS DETERIORATED. THIS CANNOT BE SEEN DURING AN ANNUAL INSPECTION. THIS HOSE IS ONLY PRESSURIZED WHEN RETRACTING THE LANDING GEAR, MAKING IT HARDER FOR THE PILOT TO DETECT A LEAK WHEN PERFORMING A PREFLIGHT INSPECTION.
